In all the excitement I've completely forgotten to tell you about the side effects of the chemo. You might recall that I'd begun to suffer a strange feeling in my toes and to a lesser extent in my fingers. Well over the past five weeks or so the toes were getting worse, the odd feeling gradually creeping up them and seemingly to the soles of my feet. It's very difficult to describe the feeling but if I say it's the same dead feeling you get if you lean on your arm and the fingers go numb. There is still some sense in them but it's an abnormal sense.
My regime of Vitamin B complex however may have helped because certainly it's getting no worse and I reckon it's getting better. This is a great relief to me because I'd begun to find I was becoming slightly clumsy which didn't bode well when I tried to pick up a needle.
The other thing - well that's the hair. A couple of weekends ago we were in the company of someone else who's had chemotherapy. In the middle of lunch she turned to me and asked if I'd looked at my hair to see the chemo bands. I hadn't so I promptly pulled out a hair to examine it. Sure enough there were six bands. I could see where the hair had become thin followed by a small bit of normal followed by a bit of thin, and so on. It does explain exactly why I lost some hair and it thinned out. I guess some folicles, having grown a strand for some years and then experiencing the chemo, decided that time was up for that strand - time to start a new one. I don't have a microscope but if anyone does and is curious about this and would like a sample, I'll be more than happy to oblige. In the meantime where my scalp looked a little thin it now looks normal, presumably due to all the new little hairs which are growing. So far they appear to be a perfectly normal muddy brown colour - another reason, though a vain one, to be joyful.